Ask a doctor

Headaches and Trouble Swallowing After Botox Injection

I had a small botox injection four days ago to make the frown line between my eyebrow softer. The procedure was done by an experienced nurse at the office of a certified skin doctor. Now, however, I am plagued with headaches, a slightly blurry vision and I have trouble swallowing. The nurse only warned me of the headaches, but afterwards I have read that these are adverse effects of botox. When will these effects go away? Are they dangerous or permanent? What can I do to get better?

Doctor Answers (3)

Botox and headache

+1

You certainly can develop a headache from botox injection but swallowing problems are unusual if injected into the forehead. Contact you doctor.


Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

Botulinum Toxin (Botox and Dysport) Headaches and trouble swallowing

+1

Headaches are not uncommon after Botulinum Toxin (Botox and Dysport) injections and are generally short lived. There are some experimental data to shown that the Botulinum Toxin (Botox and Dysport) can travel backwards (retrograde transport) from the nerve to the central nervous system where theoretically it could effect the brain but this is a stretch of the imagination. and does not appear to be true in general practice.It also could theoretically travel via the blood stream but this is also unlikely as the cause of your problems.
 

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 48 reviews

Botox - side effects

+1

It's not unusual to have a slight headache after BOTOX but at 4 days after your treatment, it shouldn't be persistent.  Also, having botox to your frown lines should not cause trouble swallowing or blurry vision.  I'd recommend you go to your internist to make sure you aren't missing something.  He may also want to send you to an eye doctor.

Dr. Cat Begovic M.D.

Catherine Huang-Begovic, MD
Beverly Hills Plastic Surgeon
5.0 out of 5 stars 8 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.